Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Cobordisms to weakly splittable links


Authors: Stefan Friedl and Mark Powell
Journal: Proc. Amer. Math. Soc. 142 (2014), 703-712
MSC (2010): Primary 57M25, 57M27, 57N70
DOI: https://doi.org/10.1090/S0002-9939-2013-11792-2
Published electronically: November 4, 2013
MathSciNet review: 3134010
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We show that if a link $ L$ with a non-zero Alexander polynomial admits a locally flat cobordism to a `weakly $ m$-split link', then the cobordism must have genus at least $ \lfloor \frac {m}{2}\rfloor $. This generalises a recent result of J. Pardon.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 57M25, 57M27, 57N70

Retrieve articles in all journals with MSC (2010): 57M25, 57M27, 57N70


Additional Information

Stefan Friedl
Affiliation: Mathematisches Institut, Universität zu Köln, Köln, Germany
Email: sfriedl@gmail.com

Mark Powell
Affiliation: Department of Mathematics, Indiana University, Bloomington, Indiana 47405
Email: macp@indiana.edu

DOI: https://doi.org/10.1090/S0002-9939-2013-11792-2
Received by editor(s): December 20, 2011
Received by editor(s) in revised form: March 26, 2012
Published electronically: November 4, 2013
Communicated by: Daniel Ruberman
Article copyright: © Copyright 2013 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society